8.5 Months Ago Had Botox Around Eyes. Uneven and Pulling Down?

8 1/2 month ago I had botox injected around my eye and lower brow area. The doctor is a reputable doctor however ever since the procedure, he right eye lid has been pulling up and my eyes look uneven. Now I have been looking at close up pictures from before and I did not have this issue. It looks like the eye is bigger and more open than my left eye and I am very upset. Could there have been permanent damage?

Doctor Answers 12


It is unlikely that Botox has caused any permanent "damage" to your muscles around the brow.  Often, people notice imperfections more because they are looking more for changes.  Without photos it is difficult to say more than this.

Beverly Hills Plastic Surgeon
4.9 out of 5 stars 30 reviews

Botox and changes over time

It is very difficult to answer your question without first viewing pictures or seeing you in person. Over time, we experience many changes to our face that sometimes weren't noted before. Botox is not long-lasting - and doesn't cause permanent changes to the aperature of an eye, for example.

Sam Naficy, MD, FACS
Seattle Facial Plastic Surgeon
4.8 out of 5 stars 209 reviews

Botox causing asymmetry in the eyelid, brow

The effect of Botox shuold have dissipated by now and the effect you are describing may be from placement above and or below the eyebrow.. Since you are 8 months out, it is very very very unlikely that this is from the Botox. See the physician who injected the Botox in follow-up.

Botox effects are temporary

The effects of Botox last about 3-4 months for cosmetic facial use. This is true for both the desired effect and any adverse effects.

Richard Baxter, MD
Seattle Plastic Surgeon
4.9 out of 5 stars 45 reviews

8.5 months ago had Botox around eyes. Uneven and pulling down?

Hello, and sorry to hear about the result you experienced following your treatment. Botox is temporary, and any side effects that result from the treatment will disappear once the Botox has worn off. I would recommend following up with the physician who performed your treatment and communicating this concern to him or her. I hope this helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
4.8 out of 5 stars 44 reviews

8.5 months ago and issues with Botox

Botox is absolutely not permanent. It just isn't. If it's been 8.5 months, something else has changed or is changing. I know you want answers, but Botox just isn't the issue here. It cannot last forever. It's just not possible.

How Long Does Botox Last?

Botox usually lasts 3-6 months. It is unlikely that any asymmetries 8 months after the treatment is a result of botox. You may be noticing your normal muscle function.  I would recommend returning to your physician to determine the best treatment plan.

Scott Farber, MD
Boca Raton Plastic Surgeon
4.7 out of 5 stars 16 reviews

Botox lasting more than 8 month?

I have not heard of any such thing yet. you might want to consider a consultation with your doctor who did the injections for you to go over your concerns. and perhaps look at any pictures taken before you had anything done. Botox injections are not permanent to the best of my knowledge.

Misbah Khan MD, FAAD, FACMS
New York Dermatologic Surgeon
4.9 out of 5 stars 27 reviews

Botox after 8 1/2 months

It is highly unlikely that the effects of Botox have lasted more than 4-6 months. What your are seeing is probably your normal motion.  Your concerns should be evaluated in person.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Botox effects



Agree with the other Doctors here. Botox is NOT permanent. The duration is typically 3-4 months. Rarely going past 5 months. I have been injecting botox for the last 14 years, and have never seen this. 

If you are noticing something that is new it is likely not a result of the botox. I would suggest returning to your PS to see what options you have. 

Bennett Yang, MD 

Bennett Yang, MD
Rockville Plastic Surgeon
4.9 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.